Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 10, NWS Tucson, AZ

June 27, 2015Pinal County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 27, 2015, 3:50 PM MST for Pinal County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2015, 3:50 PM MST (22:50 UTC)
Expired
Jun 27, 2015, 4:30 PM MST
In force
40 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 72 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-415 J/kg
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WUUS55 KTWC 272250
SVRTWC
AZC021-272330-
/O.NEW.KTWC.SV.W.0010.150627T2250Z-150627T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
350 PM MST SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA...

* UNTIL 430 PM MST

* AT 349 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR KEARNY...AND MOVING
  NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KEARNY AND KELVIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3302 11081 3287 11093 3300 11130 3324 11095
TIME...MOT...LOC 2249Z 122DEG 17KT 3299 11095 

$$

KD
2 follow-up statements
257 
WWUS55 KTWC 272316
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
416 PM MST SAT JUN 27 2015

AZC021-272330-
/O.CON.KTWC.SV.W.0010.000000T0000Z-150627T2330Z/
PINAL AZ-
416 PM MST SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST
FOR NORTHEASTERN PINAL COUNTY...

AT 415 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER KELVIN...MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
KEARNY AND KELVIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3302 11081 3287 11093 3305 11121 3324 11095
TIME...MOT...LOC 2315Z 163DEG 20KT 3312 11094 

$$

KD
526 
WWUS55 KTWC 272328
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
428 PM MST SAT JUN 27 2015

AZC021-272337-
/O.EXP.KTWC.SV.W.0010.000000T0000Z-150627T2330Z/
PINAL AZ-
428 PM MST SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PINAL COUNTY WILL
EXPIRE AT 430 PM MST...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED JUST BELOW SEVERE
LIMITS AND WAS EXITING THE WARNED AREA. THEREFORE THE WARNING WILL 
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS TO 50 MPH ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3302 11081 3287 11093 3305 11121 3324 11095
TIME...MOT...LOC 2323Z 122DEG 17KT 3312 11094 

$$

KD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:50 PM MST, 2 hours earlier.

Area forecast discussion, Jun 27, 1:50 PM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
150 PM MST SAT JUN 27 2015

.SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS DURING THE UPCOMING WEEK. AREAS OF BLOWING DUST MAY
OCCUR THIS EVENING ESPECIALLY WEST AND NORTHWEST OF TUCSON DUE TO
OUTFLOW WINDS. OTHERWISE...NEAR NORMAL DAYTIME TEMPERATURES WILL
PREVAIL THROUGH MID WEEK FOLLOWED BY SLIGHTLY COOLER TEMPERATURES BY
NEXT WEEKEND.

&&

.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED TO NUMEROUS 35-55 DBZ
ECHOES ACROSS THE WHITE MOUNTAINS VALID 2045Z. OTHER ISOLATED TO
SCATTERED 35-55 DBZ ECHOES WERE MAINLY ACROSS SOUTH CENTRAL PINAL
COUNTY...SRN GRAHAM COUNTY AND COCHISE COUNTY NORTH-TO-EAST OF
TUCSON. BASED ON VARIOUS 27/12Z NWP MODELS...HAVE MAINTAINED
SCATTERED TO NUMEROUS SHOWERS/TSTMS ACROSS MUCH OF SE ARIZONA THIS
EVENING. THE POTENTIAL EXISTS FOR AREAS OF SIGNIFICANT BLOWING DUST
TO OCCUR LATE THIS AFTERNOON AND EVENING. THUS...A BLOWING DUST
ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR WRN PIMA
COUNTY...THE TOHONO O'ODHAM NATION...THE TUCSON METRO AREA
/ESPECIALLY THE NWRN PORTION OF THE TUCSON METRO AREA/ AND SOUTH
CENTRAL PINAL COUNTY.

GIVEN THE AVAILABLE MOISTURE...THE PRONOUNCED MID-LEVEL ELY STEERING
FLOW...AND AN APPROACHING VORT TROUGH OVER SRN NEW MEXICO...THERE IS
ALSO THE POTENTIAL FOR AT LEAST A FEW SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING DOWNBURSTS THIS EVENING. LOCALIZED FLOODING MAY ALSO
OCCUR GIVEN THE ABNORMALLY MOIST PRECIP WATER VALUES. HAVE
MAINTAINED A SLIGHT CHANCE OF SHOWERS/TSTMS ACROSS THE AREA LATE
TONIGHT INTO EARLY SUN MORNING.

THEREAFTER...HIGH AMPLITUDE RIDGE WILL PREVAIL OVER THE WRN CONUS
DURING THE UPCOMING WEEK WITH THE CENTER OF HIGH PRESSURE ALOFT TO
GENERALLY BE OVER THE GREAT BASIN/UTAH REGION. AMPLE MOISTURE IN
COMBINATION WITH A FAVORABLE ELY FLOW REGIME WILL MAINTAIN THE DAILY
CYCLE OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS INTO NEXT
WEEKEND. BASED ON THE 27/12Z GFS/ECMWF/CMC...AM UNABLE AT THIS TIME
TO DISCERN AN ESPECIALLY FAVORED DAY FOR SHOWERS/TSTMS TO OCCUR.

HAVE MADE SLIGHT UPWARD ADJUSTMENTS TO THE HIGH TEMPS DURING THE
NEXT SEVERAL DAYS. THUS...DAYTIME TEMPS THRU AT LEAST MID-WEEK
SHOULD REMAIN CLOSE TO SEASONAL NORMALS. HIGH TEMPS SHOULD THEN
TREND PERHAPS A FEW DEGS BELOW NORMAL NEXT WEEKEND.

&&

.AVIATION...VALID THRU 29/00Z.
SCATTERED TO NUMEROUS -TSRA/-SHRA WILL OCCUR THIS EVENING...THEN
COVERAGE WILL BECOME ISOLATED TO SCATTERED -TSRA/-SHRA LATE TONIGHT
INTO SUNDAY MORNING. SCATTERED -TSRA/-SHRA WILL RETURN SUNDAY
AFTERNOON. BRIEF WIND GUSTS MAINLY OF 40-45 KTS WILL BE ASSOCIATED
WITH THE STRONGER TSRA. THUNDERSTORM OUTFLOWS MAY ALSO RESTRICT
VISIBILITY TO AROUND 1SM THIS EVENING. OTHERWISE...CLOUD DECKS WILL
GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS
THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS INTO THIS
EVENING FOLLOWED BY ISOLATED TO SCATTERED THUNDERSTORMS LATE TONIGHT
INTO EARLY SUNDAY MORNING. THERE IS AN ENHANCED THREAT OF STRONG
DOWNBURST WINDS INTO THIS EVENING WITH THUNDERSTORMS. GENERAL STORM
MOTION WILL BE TO THE WEST FOR MOST STORMS WHILE SLOW MOVING STORMS
WILL BE CAPABLE OF A PERIOD OF HEAVY RAIN. BEYOND THAT...MONSOONAL
MOISTURE WILL REMAIN OVER THE REGION IN A GENERALLY EAST TO WEST
FLOW REGIME FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS DURING
THE UPCOMING WEEK. GENERALLY LIGHT TERRAIN WINDS OUTSIDE
THUNDERSTORM INFLUENCES.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    BLOWING DUST ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM MST THIS
    EVENING FOR AZZ501-502-504-505.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

DISCUSSION...FRANCIS
AVIATION/FIRE WEATHER...CERNIGLIA

In the hours before

Special weather statement, Jun 27, 2:03 PM MST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
203 PM MST SAT JUN 27 2015

AZZ509-510-272145-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
203 PM MST SAT JUN 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREENLEE COUNTY
UNTIL 245 PM MST...

AT 201 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MULE CREEK OR NEAR MAPLE PEAK...MOVING SOUTHWEST AT 10
MPH. IF THE STORM HOLDS TOGETHER IT WILL AFFECT THE CLIFTON AREA BY
3 PM.

HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM. ALSO A PERIOD OF HEAVY RAIN IS LIKELY POSSIBLY CAUSING
SOME RUNOFF.

LOCATIONS IMPACTED INCLUDE...
CLIFTON.

LAT...LON 3294 10920 3317 10935 3324 10906 3322 10905
      3303 10905
TIME...MOT...LOC 2101Z 063DEG 10KT 3313 10909

CERNIGLIA
Special weather statement, Jun 27, 2:07 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
207 PM MST SAT JUN 27 2015

AZZ508-513-272145-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
207 PM MST SAT JUN 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 245
PM MST...

AT 206 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PEARCE-SUNSITES...MOVING WEST AT 5 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PEARCE-SUNSITES.

LAT...LON 3207 10981 3190 10972 3177 10991 3201 11005
TIME...MOT...LOC 2106Z 076DEG 5KT 3196 10985

CERNIGLIA
Special weather statement, Jun 27, 2:41 PM MST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
241 PM MST SAT JUN 27 2015

AZZ504>507-514-272230-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
241 PM MST SAT JUN 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND
NORTHEASTERN PIMA COUNTIES UNTIL 330 PM MST...

AT 240 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SADDLEBROOKE AND ORACLE JUNCTION. THIS STORM WAS NEARLY STATIONARY.

REDUCED VISIBILITIES DUE TO BLOWING DUST AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORO VALLEY...MARANA...TORTOLITA...CASAS ADOBES...ORACLE...FLOWING
WELLS...SAN MANUEL...SADDLEBROOKE...MOUNT LEMMON/SUMMERHAVEN...
CATALINA...ORACLE JUNCTION...CATALINA STATE PARK...CAMPO BONITO...
BIOSPHERE 2...DOVE MOUNTAIN...CATALINA FOOTHILLS AND PICTURE ROCKS.

LAT...LON 3280 11071 3240 11062 3228 11114 3269 11124
TIME...MOT...LOC 2140Z 076DEG 4KT 3253 11091

CERNIGLIA
Special weather statement, Jun 27, 3:30 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
330 PM MST SAT JUN 27 2015

AZZ509-510-272315-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
330 PM MST SAT JUN 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GREENLEE AND CENTRAL
GRAHAM COUNTIES UNTIL 415 PM MST...

AT 329 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF MORENCI...MOVING WEST AT 25 MPH. OTHER STRONG STORMS
WERE LOCATED IN WEST CENTRAL GREENLEE COUNTY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAFFORD...CLIFTON...MORENCI...THATCHER...GUTHRIE AND SOLOMON.

LAT...LON 3315 10924 3293 10918 3275 10975 3323 10993
TIME...MOT...LOC 2229Z 086DEG 22KT 3300 10953

KD

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:00 PM MSTSpecial Weather StatementTWC45 min
Jun 26, 5:34 PM MSTSevere Thunderstorm WarningTWCGraham, Pinal41 min
Jun 26, 5:44 PM MSTSpecial Weather StatementTWC46 min
Jun 26, 6:32 PM MSTSpecial Weather StatementTWCSanta Cruz28 min
Jun 27, 4:20 AM MSTBlowing Dust AdvisoryTWCPima, Pinal16 hr
Jun 27, 2:03 PM MSTSpecial Weather StatementTWCGreenlee42 min
Jun 27, 2:07 PM MSTSpecial Weather StatementTWCCochise38 min
Jun 27, 2:41 PM MSTSpecial Weather StatementTWC49 min
Jun 27, 3:11 PM MSTSevere Thunderstorm WarningTWCPima, Pinal49 min
Jun 27, 3:30 PM MSTSpecial Weather StatementTWCGraham45 min
Jun 27, 4:49 PM MSTSpecial Weather StatementTWCPima26 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.